| Catalog Number |
352900 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
Event or Problem Description
As reported by the user facility: it was reported that during a dialysis treatment, the nurse noticed that the iv set had a hole in the tubing.The nurse explained that when she was running the infusion, a few minutes after, the patient's antibiotic and blood started leaking out of a hole in the iv tubing.The patient had lost approximately 200cc of blood and antibiotic mixture by the time the nurse recognized the leak.The patient was sent to the emergency room for labs and monitoring of vital signs.Patient had no ill effects of the blood loss and did not require any further medical intervention.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Multiple unsuccessful attempts were made to obtain a sample.Without the actual device, a thorough investigation could not be performed.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.